# SDR ECPR201204130001

- Difficulty date: April 10, 2012
- Submitted: April 13, 2012
- Operation: General aviation
- Aircraft: N7720Y
- Make and model: Piper PA-44-180
- Aircraft serial: 4496132
- Aircraft time: 3,554 hours
- Engine: Lyc O360E1A6D
- Engine time: 3,593 hours
- Propeller: Hartzl HCC2Y*
- System (JASC): 7603 · Power Lever
- Part: Throttle Cable
- Part number: 554528
- Condition: Detached
- Location: Zone 400
- Part time: 1,051 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: A

## Discrepancy

ON CLIMBOUT, 600-700FT AGL, INSTRUCTOR PILOT (IP) REDUCED RT THROTTLE TO IDLE TO SIMULATE ENGINE FAILURE.  STUDENT PILOT (SP) SIMULATED FEATHERING RT PROPELLER AND WHEN ATTEMPTING TO SET ZERO THRUST, IP DISCOVERED THAT THERE WAS NO THRUST AVAILABLE. RT ENGINE WAS SECURED, EMERGENCY DECLARED AND UNEVENTFUL LANDING PERFORMED. UPON INSP OF THE RT ENGINE, IT WAS DISCOVERED THAT THE A SWAGED PORTION OF THE RT THROTTLE CABLE, AT THE ENGINE END CONNECTION, HAD FAILED, ALLOWING THE ONLY THE CABLE HSG TO MOVE WHEN THE THROTTLE LEVER IN THE COCKPIT WAS MOVED.  FURTHER INSP OF THE FAILED SWAGED AREA LED THIS SUBMITTER TO CONCLUDE THAT DURING THE INITIAL ASSY OF THIS PARTICULAR THROTTLE CABLE,  THE CABLE HSG HAD NOT BEEN INSERTED INTO THE CABLE END FAR ENOUGH BEFORE THE END WAS CRIMPED/SWAGED ONTO THE CABLE HSG.
